About this blog

I was diagnosed with breast cancer on June 11, 2010. As a result of my treatment, I have lymphedema in my left arm. I draw my strength from the Lord, as well as my family's Scots-Irish heritage. Our Graham's were a tough and scrappy bunch of fighters on the Scottish/English border. They came to America and continued to fight when necessary: in the American Revolution; the Civil War; and my brother is a Captain in the U.S. Army. My ancestors settled this country against all odds. My great-grandmothers on both sides of the family were pioneer women who settled the West. Along with that heritage, and the full armor of God, I am walking the walk and fighting the good fight.

Sunday, March 6, 2011

Just plain tired!

Okay.  Reader beware. Whine-fest coming on....

The tickle was cute at first. Something different. But I'm way over it now. It has been 2 weeks since I've had a solid night of sleep.  I'm even missing the night hot flashes! What's up with that??!

Yesterday, I bought an over the counter medication for coughing. I've pretty much gone through a whole bottle of Ny-Quil. So I thought I'd try something more targeted. Forget it!  This new medicine made it more difficult for me to fall asleep. When I did, I was halfway conscious, so it didn't even feel like sleep. To make it worse, I woke up several times during the night to....COUGH! So much for that.  I think tonight I'll go without taking anything.

I'm tempted to take an Ativan.  I still have some left over from my chemotherapy. I took it in the day before, day of and day after chemo, to counteract the steroid (dexamethasone) that I took. It really knocked me out. I would really benefit from a solid night of sleep. I just hate the thought of it being chemically induced.

I may be also experiencing some caffeine withdrawal. I went "off" coffee long ago. Even before my cancer diagnosis. I love the smell of coffee. But I didn't like the calories that cream added. So I switched to green tea over a year ago. For the past few days, I've been blending my own green smoothies in the morning. That doesn't leave much room for green tea.  This morning I couldn't do more than a few sips of the tea. So perhaps that is making me feel worse. But even at that, I only would have 1-2 cups a day, so its not like I'm a big caffeine junkie.

A friend suggested today maybe it is allergies. That's an idea. I do have some left over Claritin from my hive outbreak. I'd really like to avoid another trip to Kaiser. Jeez...I'm so over going to see doctors!

By the way, I went to see my radiation oncologist last Thursday. He thinks my skin looks great and wants to see me in another month. Okay, doc. If you say so. It is healing up, and I even wore my foobies today for the first time in several weeks.

But what I would really like is to just have 7 hours of uninterrupted sleep.

3 comments:

  1. As Kurt says, sometimes it's better living through chemistry. Take the Ativan, sweetie. You need your sleep to heal. And you may be onto something about allergies. Spring has certainly sprung where I live. Hope you feel better soon.

    ReplyDelete
  2. Tonya, Glad the radiation is over. I certainly hope you get a good night's sleep sometime soon. This whole lack of sleep issue is one many of us know all too much about. I hate taking stuff too, but sometimes you have to. Good luck resting up!

    ReplyDelete